Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jun 29, 2011, 1:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 1:21 PM MDT (19:21 UTC)
- Expired
- Jun 29, 2011, 1:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
The radar
The Riverton/Lander radar (KRIW), 85 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3610 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WWUS85 KRIW 291921
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
121 PM MDT WED JUN 29 2011
WYZ014-015-019-026-291945-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-UPPER GREEN RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
121 PM MDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND
SOUTHERN FREMONT COUNTIES UNTIL 145 PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIG SANDY...OR 25 MILES SOUTHEAST OF
PINEDALE...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL EASTERN SUBLETTE COUNTY THROUGH 145 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4291 10940 4251 10895 4227 10895 4227 10953
4269 10959
TIME...MOT...LOC 1920Z 222DEG 37KT 4270 10940
$$
LAVOIEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:53 AM MDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 29, 2:53 AM MDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 253 AM MDT WED JUN 29 2011 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT A PACIFIC TROUGH CONTINUES ITS SLIDE EAST TODAY. SOME MID LEVEL MOISTURE AHEAD OF THE TROUGH WILL APPROACH FOR THE SOUTH...PROVIDING THE NECESSARY FUEL FOR SOME THUNDERSTORM ACTIVITY. THE LOWER LEVELS WILL REMAIN RELATIVELY DRY TODAY...THIS COMBINED WITH STEEP LAPSE RATES RESULTING FROM THE EXPECTED HOT SURFACE TEMPERATURES AND THE STRONG SOUTHWEST FLOW...CREATE AN ENVIRONMENT FAVORABLE FOR SOME HIGH BASED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THURSDAY WILL ALSO BE UNSETTLED AS THE UPPER TROUGH SWINGS THROUGH DURING THE DAY. TEMPERATURES WILL BE NOTICEABLY COOLER AS THE RIDGE MAKES A FULL RETREAT INTO THE PLAINS. TEMPERATURES WILL HOLD STEADY ON FRIDAY AS DRY ZONAL FLOW SETS UP. SOME LEFTOVER MID LEVEL MOISTURE MAY GET CAUGHT UP IN THE FLOW AND BRING SOME SHOWERS TO THE WESTERN MOUNTAINS...CHANCES OF THIS WILL INCREASE IF A SHORT WAVE RIPPLES THROUGH...BUT AT THIS TIME IT LOOKS TO BE A DRY DAY FOR MOST OF THE STATE. WINDS WILL INCREASE FROM THE SOUTHWEST TODAY AND BLOW AT A RELENTLESS 15 TO 30 MPH OVER MUCH OF THE STATE BY NOON WITH GUSTS IN EXCESS OF 40 MPH...HIGHER GUSTS ARE EXPECTED IN THE VICINITY OF SHOWERS AND THUNDERSTORMS...SOME OF THESE GUSTS COULD APPROACH 70 MPH AND COULD CAUSE DAMAGE. THE WINDS WILL EASE SOMEWHAT OVERNIGHT BUT WILL REMAIN ELEVATED ENOUGH TO KEEP TEMPERATURES MILD OVERNIGHT...CONTINUING THE SNOWMELT OVER HIGHER ELEVATIONS. .LONG TERM...SATURDAY THROUGH WEDNESDAY SATURDAY LOOKS MOSTLY DRY AND WARMER OVER THE REGION. SUNDAY AND MONDAY (4TH OF JULY) LOOK TO BE VERY WARM TO HOT. ISOLATED AFTERNOON AND EVENING HIGH BASED SHOWERS AND STORMS WITH GUSTY WIND FOR SUNDAY AND THEN A LITTLE BETTER COVERAGE ON MONDAY AFTERNOON AND EVENING. THE SHOWER AND STORM ACTIVITY ON MONDAY WOULD ALSO FEATURE MORE WIND THAN RAIN. NEXT TUESDAY AND WEDNESDAY APPEAR TO BE MORE ACTIVE WITH RESPECT TO THUNDERSTORM COVERAGE AS MID AND HIGH LEVEL MOISTURE IS FORECAST TO MOVE INTO THE REGION AROUND THE EDGE OF THE UPPER HIGH TO OUR SOUTH. THIS MOISTURE FLOW IS ALWAYS TRICKY TO LATCH ONTO IN THE LATE DAYS OF THE EXTENDED. WILL GO WITH A SLIGHT CHANCE TO LOW CHANCE COVERAGE THESE DAYS AND SEE HOW THE MODELS TREND OVER TIME. A SLIGHTLY COOLER HIGHS NEXT TUESDAY AND WEDNESDAY AS THERE MAY BE MORE CLOUDS HOLDING DOWN HIGHS A FEW DEGREES. && .AVIATION... AN APPROACHING TROUGH WILL MAKE FOR WINDY DAY ACROSS THE REGION. THE WINDS WILL TAPER THIS EVENING. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE LATE MORNING OVER THE SOUTHWEST AND SPREAD NORTH ACROSS THE CENTRAL AND WEST AS THE DAY PROGRESSES. GUSTY AND ERRATIC OUTFLOW WINDS EXCEEDING 45KTS ARE LIKELY WITH THE THUNDERSTORMS AND EVEN THE SHOWERS. SOME OF THE SHOWERS AND STORMS WILL PERSIST THROUGH WEDNESDAY NIGHT. && .HYDROLOGY... VERY WARM TEMPERATURES ARE EXPECTED TO CONTINUE TODAY AS A TROUGH APPROACHES. GUSTY SOUTHWEST WINDS WILL COMBINE WITH THE WARM TEMPERATURES TO ACCELERATE SNOWMELT LEADING TO INCREASES IN AREA RIVERS AND STREAMS...PUSHING LEVELS TO NEAR BANKFULL AND POSSIBLY CAUSING SOME FLOODING OVER LOW LYING AREAS. THE TROUGH WILL MOVE THROUGH THURSDAY BRINGING IN COOLER TEMPERATURES ALLOWING THE SNOWMELT TO SLOW SOME. HOWEVER...RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH. FLOOD WARNINGS CONTINUE ALONG THE WIND RIVER IN FREMONT COUNTY BETWEEN DUBOIS AND RIVERTON...AS WELL AS ALONG THE LITTLE WIND RIVER AT ITS CONFLUENCE WITH THE WIND RIVER. FLOOD WARNINGS ALSO CONTINUE FOR THE NOWOOD RIVER AND ITS TRIBUTARIES IN CENTRAL BIG HORN COUNTY. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WARNINGS CONTINUE ALONG THE WIND RIVER IN FREMONT COUNTY BETWEEN DUBOIS AND RIVERTON...AS WELL AS ALONG THE LITTLE WIND RIVER AT ITS CONFLUENCE WITH THE WIND RIVER. FLOOD WARNINGS ALSO CONTINUE FOR THE NOWOOD RIVER AND ITS TRIBUTARIES IN CENTRAL BIG HORN COUNTY. && SHORT TERM...ALLEN LONG TERM...AR AVIATION...TWB HYDROLOGY...TWB
Hazardous weather outlook, Jun 29, 4:00 AM MDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT WED JUN 29 2011 WYZ001>020-022>030-301200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT WED JUN 29 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF BIG HORN COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT HEAVY THUNDERSTORMS WITH STRONG OUTFLOW WINDS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THE GUSTS COULD CAUSE DAMAGE. THERE WILL ALSO BE FREQUENT LIGHTING AND POSSIBLY SOME HAIL WITH THESE STORMS. EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE RISING WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON. FLOODING IS LIKELY IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. OTHER FLOODING IS POSSIBLE ON SMALLER CREEKS AND RIVERS OF SOUTHEAST BIG HORN COUNTY AROUND MANDERSON...HYATTVILLE...AND SHELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THURSDAY AS A WEATHER SYSTEM MOVES THROUGH THE AREA. SOME OF THE STORMS COULD HAVE STRONG WIND GUSTS AND HAIL. CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT THIS WEEK. THE WIND RIVER... SHOSHONE RIVER...GREEN RIVER...BLACKS FORK RIVER...AND BIG HORN RIVER WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 29, 12:39 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1239 PM MDT WED JUN 29 2011 WYZ012-013-023>025-292000- JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN FOOTHILLS- 1239 PM MDT WED JUN 29 2011 SHOWERS AND THUNDERSTORMS ACROSS WESTERN WYOMING HAVE BEEN ASSOCIATED WITH SUDDEN...DAMAGING WIND THIS AFTERNOON. REPORTS OF BUILDING DAMAGE HAVE BEEN RECEIVED IN THE JACKSON VALLEY WITH STORM ACTIVITY. PERSONS ENJOYING OUTDOOR ACTIVITY SHOULD FIND A STURDY INDOOR SHELTER WITH APPROACHING STORMS AND TRY TO AVOID WINDOWS IN INSTANCES OF STRONG WIND. BRANHAM
Special weather statement, Jun 29, 12:48 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1248 PM MDT WED JUN 29 2011 WYZ012>014-023>027-292000- JACKSON HOLE-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY- STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-WIND RIVER MOUNTAINS WEST- 1248 PM MDT WED JUN 29 2011 SHOWERS AND THUNDERSTORMS ACROSS WESTERN WYOMING HAVE BEEN ASSOCIATED WITH SUDDEN...DAMAGING WIND THIS AFTERNOON. THIS MAY INCLUDE WIND GUSTS UP TO 60 MPH. REPORTS OF BUILDING DAMAGE HAVE BEEN RECEIVED IN THE JACKSON VALLEY WITH STORM ACTIVITY. PERSONS ENJOYING OUTDOOR ACTIVITY SHOULD FIND A STURDY INDOOR SHELTER WITH APPROACHING STORMS AND TRY TO AVOID WINDOWS IN INSTANCES OF STRONG WIND. PLEASE CALL THE NATIONAL WEATHER SERVICE IN RIVERTON WITH ANY REPORTS OF SEVERE WEATHER AT 800 2 4 1 - 1 4 4 8. THANK YOU. BRANHAM
Special weather statement, Jun 29, 1:11 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 111 PM MDT WED JUN 29 2011 WYZ007-014>019-292000- GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY- 111 PM MDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUBLETTE AND CENTRAL FREMONT COUNTIES UNTIL 200 PM MDT... AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF FREMONT PEAK TO UPPER SILAS LAKE...AND MOVING NORTHEAST AT 60 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... DICKINSON PARK AROUND 115 PM MDT. STATE HWY 131...RED CANYON AND SINKS CANYON STATE PARK AROUND 120 PM MDT. U.S. HWY 287 MILE MARKER 80...U.S. HWY 287 MILE MARKER 70...HWY JCT 287 AND 28...MILFORD...LANDER AND FORT WASHAKIE AROUND 125 PM MDT. HWY JCT 287 AND 26...BULL LAKE...DIVERSION DAM REST AREA AND HWY JCT 287 AND 132 AROUND 130 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4345 10847 4291 10788 4251 10894 4304 10954 TIME...MOT...LOC 1910Z 242DEG 53KT 4302 10934 4262 10890 BRANHAM
Special weather statement, Jun 29, 1:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
121 PM MDT WED JUN 29 2011
WYZ014-015-019-026-291945-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-UPPER GREEN RIVER BASIN
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
121 PM MDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND
SOUTHERN FREMONT COUNTIES UNTIL 145 PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BIG SANDY...OR 25 MILES SOUTHEAST OF
PINEDALE...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL EASTERN SUBLETTE COUNTY THROUGH 145 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4291 10940 4251 10895 4227 10895 4227 10953
4269 10959
TIME...MOT...LOC 1920Z 222DEG 37KT 4270 10940
LAVOIEThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:11 PM MDT | Special Weather Statement | RIW | Fremont | 49 min |
| Jun 29, 1:20 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 26 min |
| Jun 29, 1:49 PM MDT | Special Weather Statement | RIW | Fremont | 26 min |
| Jun 29, 2:04 PM MDT | Special Weather Statement | RIW | Fremont | 26 min |
| Jun 29, 2:36 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Jun 29, 2:40 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 20 min |
| Jun 29, 2:42 PM MDT | Special Weather Statement | RIW | Fremont | 48 min |
| Jun 29, 3:09 PM MDT | Special Weather Statement | RIW | 51 min | |
| Jun 29, 3:24 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Jun 29, 3:30 PM MDT | Special Weather Statement | RIW | Teton | 30 min |
| Jun 29, 3:35 PM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| Jun 29, 3:39 PM MDT | Special Weather Statement | RIW | Fremont | 51 min |
| Jun 29, 3:44 PM MDT | Special Weather Statement | RIW | Sublette | 46 min |
| Jun 29, 3:50 PM MDT | Special Weather Statement | RIW | Natrona | 40 min |
| Jun 29, 3:51 PM MDT | Special Weather Statement | RIW | Hot Springs | 24 min |
| Jun 29, 4:36 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Jun 29, 4:45 PM MDT | Special Weather Statement | RIW | Big Horn | 45 min |
| Jun 29, 4:48 PM MDT | Special Weather Statement | RIW | Sweetwater | 42 min |
| Jun 29, 5:22 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jun 29, 5:34 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jun 29, 5:35 PM MDT | Special Weather Statement | RIW | 40 min | |
| Jun 29, 5:51 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.